Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 15, 2019, 11:23 AM MDT for 20 counties in Utah. It took effect at Sep 15, 2019, 8:00 PM MDT. It was in force for 32 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 15, 2019, 11:23 AM MDT (17:23 UTC)
- In effect from
- Sep 15, 2019, 8:00 PM MDT
- Expired
- Sep 17, 2019, 3:36 AM MDT
- In force
- 32 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 188 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 8:20 PM MDT | TSTM WND GST 65 | 5 W Duchesne, UT | US-40 AT STARVATION, UT 5720 FT - UTSTV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3759 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951 WWUS85 KSLC 151723 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1123 AM MDT Sun Sep 15 2019 UTZ478-492-495-152200- /O.UPG.KSLC.FW.A.0010.190916T0200Z-190917T1000Z/ /O.NEW.KSLC.FW.W.0020.190916T0200Z-190917T1000Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert- 1123 AM MDT Sun Sep 15 2019 ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492 AND 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 8 PM this evening to 4 AM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Increasingly gusty this evening and tonight from the South gusting 30 to 40 mph. Winds peak tomorrow afternoon and evening with gusts of 35 to 55 mph, before gradually decreasing after a wind switch to the northwest Monday night with gusts of 25 to 45 mph. Some locations in the West Desert may continue to gust 60 mph or greater Monday night. * RELATIVE HUMIDITY...Poor RH recovery tonight after reaching single digits during the day. RH drops to between 8-15% Monday, rising Monday night with the frontal passage. * IMPACTS...Hot dry and windy conditions will combine to support rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-489-152200- /O.UPG.KSLC.FW.A.0010.190916T1600Z-190917T0600Z/ /O.NEW.KSLC.FW.W.0020.190916T1600Z-190917T1000Z/ Western Uintah Basin-San Rafael Swell- 1123 AM MDT Sun Sep 15 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM MDT TUESDAY FOR WIND AND DRY LIGHTNING FOR FIRE WEATHER ZONES 482 AND 489... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM Monday to 4 AM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin and Fire Weather Zone 489 San Rafael Swell. * LIGHTNING...Dry thunderstorms are possible Monday afternoon and evening. Most locations will likely not see Wetting Rains during this period. * WINDS...Outside of showers, wind gusts up to 35 mph are expected. Near showers and thunderstorms, winds will be strong and erratic with gusts possibly exceeding 50 mph. * IMPACTS...The combination of dry thunderstorms and strong winds is forecast. These conditions may lead to new fire starts and rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ494-497-498-152200- /O.UPG.KSLC.FW.A.0010.190916T1600Z-190917T1000Z/ /O.NEW.KSLC.FW.W.0020.190916T1600Z-190917T1000Z/ Henry Mountains-Mojave Desert-Grand Staircase- 1123 AM MDT Sun Sep 15 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM MDT TUESDAY FOR WIND AND DRY LIGHTNING FOR FIRE WEATHER ZONES 494...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM Monday to 4 AM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * LIGHTNING...Dry thunderstorms are possible Monday afternoon and evening. Most locations will likely not see Wetting Rains during this period. * WINDS...Outside of showers, wind gusts up to 35 mph are expected. Near showers and thunderstorms, winds will be strong and erratic with gusts possibly exceeding 50 mph. * IMPACTS...The combination of dry thunderstorms and strong winds is forecast. These conditions may lead to new fire starts and rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ493-496-152200- /O.NEW.KSLC.FW.W.0020.190916T1600Z-190917T1000Z/ Central Utah Mountains-Color Country Mountains- 1123 AM MDT Sun Sep 15 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM MDT TUESDAY FOR WIND AND DRY LIGHTNING FOR FIRE WEATHER ZONES 493 AND 496... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM Monday to 4 AM MDT Tuesday. * AFFECTED AREA...Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 496 Color Country Mountains. * LIGHTNING...Dry thunderstorms are possible Monday afternoon and evening. Most locations will likely not see Wetting Rains during this period. * WINDS...Outside of showers, wind gusts up to 35 mph are expected. Near showers and thunderstorms, winds will be strong and erratic with gusts possibly exceeding 50 mph. * IMPACTS...The combination of dry thunderstorms and strong winds is forecast. These conditions may lead to new fire starts and rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
4 follow-up statements
286 WWUS85 KSLC 151729 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1129 AM MDT Sun Sep 15 2019 UTZ478-492-495-161200- /O.CON.KSLC.FW.W.0020.190916T0200Z-190917T1000Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert- 1129 AM MDT Sun Sep 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492 AND 495... ...THIS IS A PARTICULARLY DANGEROUS SITUATION... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Increasingly gusty this evening and tonight from the South gusting 30 to 40 mph. Winds peak tomorrow afternoon and evening with gusts of 35 to 55 mph, before gradually decreasing after a wind switch to the northwest Monday night with gusts of 25 to 45 mph. Some locations in the West Desert may continue to gust 60 mph or greater Monday night. * RELATIVE HUMIDITY...Poor RH recovery tonight after reaching single digits earlier during the day. RH drops to between 8-15% Monday, rising Monday night with the frontal passage. * IMPACTS...This is a particularly dangerous situation due to the strength of the winds. Hot dry and windy conditions will combine to support rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-489-493-494-496>498-161200- /O.CON.KSLC.FW.W.0020.190916T1600Z-190917T1000Z/ Western Uintah Basin-San Rafael Swell-Central Utah Mountains- Henry Mountains-Color Country Mountains-Mojave Desert- Grand Staircase- 1129 AM MDT Sun Sep 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 AM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...489...493...494...496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 Color Country Mountains... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * LIGHTNING...Dry thunderstorms are possible Monday afternoon and evening. Most locations will likely not see Wetting Rains during this period. * WINDS...Outside of showers, wind gusts up to 35 mph are expected. Near showers and thunderstorms, winds will be strong and erratic with gusts possibly exceeding 50 mph. * IMPACTS...The combination of dry thunderstorms and strong winds is forecast. These conditions may lead to new fire starts and rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
884 WWUS85 KSLC 160924 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 324 AM MDT Mon Sep 16 2019 UTZ478-492-495-162200- /O.CON.KSLC.FW.W.0020.000000T0000Z-190917T1000Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert- 324 AM MDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492 AND 495... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Strengthening today from the south with gusts 40 to 50 mph before gradually decreasing after a wind switch to the northwest tonight. Some locations in the West Desert may continue to gust over 50 mph tonight. * RELATIVE HUMIDITY...As low as 9-15 percent this afternoon, rising tonight with the frontal passage. * IMPACTS...Hot, dry and windy conditions will combine to support rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-489-493-494-496>498-162200- /O.CON.KSLC.FW.W.0020.190916T1600Z-190917T1000Z/ Western Uintah Basin-San Rafael Swell-Central Utah Mountains- Henry Mountains-Color Country Mountains-Mojave Desert- Grand Staircase- 324 AM MDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM MDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...489...493...494...496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 Color Country Mountains... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * LIGHTNING...Isolated to scattered dry thunderstorms are possible this afternoon and evening. Most locations will likely not see wetting rains during this period. * WINDS...Outside of showers, wind gusts up to 35 mph are expected. Near showers and thunderstorms, winds will be strong and erratic with gusts possibly exceeding 50 mph. * IMPACTS...The combination of dry thunderstorms and strong winds is forecast. These conditions may lead to new fire starts and rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
625 WWUS85 KSLC 162128 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 328 PM MDT Mon Sep 16 2019 UTZ478-492-495-171000- /O.CON.KSLC.FW.W.0020.000000T0000Z-190917T1000Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert- 328 PM MDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478... 492 AND 495... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South with gusts 45 to 55 mph switching to the northwest and remaining strong during the evening. Winds will gradually decrease after midnight. * RELATIVE HUMIDITY...As low as 9-15 percent this afternoon, rising tonight behind the frontal passage. * IMPACTS...Warm, dry and windy conditions will combine to support rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-489-493-494-496>498-171000- /O.CON.KSLC.FW.W.0020.000000T0000Z-190917T1000Z/ Western Uintah Basin-San Rafael Swell-Central Utah Mountains- Henry Mountains-Color Country Mountains-Mojave Desert- Grand Staircase- 328 PM MDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...489... 493...494...496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 Color Country Mountains... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * LIGHTNING...Isolated thunderstorms are possible late this afternoon and evening. Wetting rains are not expected. * WINDS...Southwest wind gusts up to 35 mph are expected. Near thunderstorms, winds will be strong and erratic with gusts possibly exceeding 50 mph. * IMPACTS...The combination of thunderstorms and strong winds is forecast. These conditions may lead to new fire starts and rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
294 WWUS85 KSLC 170936 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 336 AM MDT Tue Sep 17 2019 UTZ494-498-172200- /O.CAN.KSLC.FW.W.0020.000000T0000Z-190917T1000Z/ /O.NEW.KSLC.FW.W.0021.190917T1600Z-190918T0300Z/ Henry Mountains-Grand Staircase- 336 AM MDT Tue Sep 17 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 494 AND 498... ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 494 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...West to southwest with gusts up to 30 mph are expected. * RELATIVE HUMIDITY...As low as 11 to 15 percent. * IMPACTS...The combination of gusty winds and low humidity will lead to rapid spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-482-489-492-493-495>497-171045- /O.CAN.KSLC.FW.W.0020.000000T0000Z-190917T1000Z/ Salt Lake Desert-Western Uintah Basin-San Rafael Swell- Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- 336 AM MDT Tue Sep 17 2019 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...482...489...492...493... 495...496 AND 497... The National Weather Service in Salt Lake City has cancelled the Red Flag Warning. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 15, 9:26 AM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 15, 9:26 AM MDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
926 AM MDT Sun Sep 15 2019
.SYNOPSIS...
Warm temperatures and increasingly strong southerly winds will
exist across the region ahead of an approaching storm system
through Monday. A strong cold front will sweep through the state
Monday night through Tuesday bringing below normal temperatures
through mid to late week.
&&
.DISCUSSION...
Water Vapor imagery shows a closed low across east central
Arizona. This feature is expected to cross the Four Corners this
evening into tonight. This will draw moisture northward into Utah,
a process that is already underway per Experimental CIRA
Advective Precipitable Water product (especially in the 850-500mb
layer).
The increase of moisture will support weak destabilization per the
HREF. Isolated showers and thunderstorms remain in the forecast
this afternoon and evening from Kanab northward along the spine of
the mountains.
Today will be quite hot, near 90F at Salt Lake City. RH values
will be quite low across central and northern valleys. Southerly
winds will become gusty with a building southeasterly pressure
gradient along with 25kts of momentum at 700mb.
&&
.PREVIOUS DISCUSSION...
Satellite imagery early this morning shows a subtropical wave
drifting northward through eastern Arizona, with high cloud cover
spreading across southeast Utah. Meanwhile, the next storm system
is digging along the west coast offshore from British Columbia. As
this storm system continues to dig down the west coast today,
flow aloft will turn more southwesterly and continue to increase.
This will help direct moisture from the subtropical wave northward
along and east of the spine of the Utah mountains today and into
Monday. Moisture will remain fairly limited today, but just enough
will sneak into southern Utah for a few isolated showers or
thunderstorms mainly over the higher terrain. Otherwise, today
will remain sunny, very warm, and dry with across the rest of Utah
with an increasing southerly breeze. Temperatures today will top
out about 10-15F above average.
Impacts across the forecast area from the robust storm system
digging along the west coast will be felt in earnest from Monday
through early Tuesday. Ahead of the storm system, southwesterly
winds will ramp up markedly from a combination of strong pressure
falls to our north ahead of the storm, and a belt of strong 700 mb
pre-frontal winds, which, with steep surface-700mb lapse rates,
will be able to be tapped into for gusty conditions Monday
afternoon. On the whole, pre-frontal wind gusts of 40-50 mph are
expected, mainly across the western half of Utah, for which wind
advisories may be needed. Even stronger post- frontal winds are
possible across northwest Utah by Monday night into early Tuesday
morning, for which a High Wind Watch has been issued. Forecast
models continue to come into better agreement on the timing and
magnitude of strong pressure rises and cold advection behind the
front, with the potential vorticity max tracking across northwest
Utah. This ideal overlap of parameters should bode well for
producing strong to severe post-frontal wind gusts of 60-70 mph in
the favored locations across the Great Salt Lake Dessert, and
have travel impacts for high-profile vehicles along I-80 and
SR-30.
Temperatures tonight will remain quite mild given the increasing
southerly flow that will keep most locations from decoupling
overnight. The Salt Lake Valley in particular could see
temperatures run about 20F above average overnight, staying in the
low to mid 70s. On Monday it will remain warm, about 5-10F above
average, but will be limited some by increasing cloud cover across
the region. Through the day Monday, convection will be limited to
locations east of I-15 where the best moisture from the leading
subtropical wave will track. However, by Monday evening and night,
scattered showers and thunderstorms are expected to develop in the
strong synoptic forcing ahead of the cold front and PV max. Any
showers or thunderstorms that develop may be capable of damaging
wind gusts given the very fast flow and dry sub-cloud layer. SPC
maintains a Marginal Risk for this threat in the Day-2 outlook
for Monday and Monday night.
By Tuesday morning, colder air will be rapidly infiltrating across
northern Utah as the cold front continues to push southward into
central Utah. A rebound of showers is possible across northern
Utah Tuesday morning as the cold pool aloft transits the area.
Furthermore, on the Great Salt Lake, surface temperature to 700mb
differences will be near 20C, with equilibrium heights around
20kft, with moisture still in place under the upper-low. Lake
enhanced showers or thunderstorms are possible Tuesday morning
from the lake extending into the Salt Lake Valley with the
northwesterly flow behind the front. The above mentioned
parameters also are supportive of waterspout development per the
Szilagyi waterspout index, with even weak showers capable of
producing waterspouts.
Clearing and drying will develop by Tuesday afternoon in the wake
of the trough passage with ridging starting to build in from the
west. Temperatures will run about 15 degrees below average across
northern Utah, and about 5 degrees below average across southern
Utah.
By Wednesday flow aloft will already start to back around to the
southwest ahead of the next approaching storm system. This will
bring a warming trend with temperatures returning very near
seasonal average, and continued dry weather.
The next trough to impact the area is expected to be moving
onshore along the Pacific Northwest coast to begin the long term
period. Guidance has come into better agreement with regard to the
timing of this system, bringing it through Utah and southwest
Wyoming Thursday afternoon into Friday.
As the trough and associated front move through, this will bring a
period of rain with snow at the highest elevations to primarily
northern portions of the forecast area. Have upped POPs a bit with
increasing confidence. Maxes behind the system could be 15F or more
below climo on Friday for northern Utah and more like 5-10F below
climo for southern Utah.
EC/GFS now indicating a trailing wave splitting off from the main
system will track across northern Utah during the day Saturday,
bringing some light additional precip before a drier and warmer
zonal flow returns for day seven.
&&
.AVIATION...
Gusty southerly winds will develop at the SLC terminal by 17Z.
Winds may shift toward the southwest between 21-01Z but are not
expected to shift to the northwest today.
&&
.FIRE WEATHER...
A warming trend continues today. Locally critical fire weather
conditions are possible due to increasingly breezy conditions
along with low RH. Single digit RH values expected across some
northern and central valleys. Southern Utah will see higher RH
today due to a moisture influx from Arizona. This will support
isolated showers and thunderstorms from Kanab northward. The
potential for cloud to ground lightning today is fairly remote.
Winds become increasingly gusty tonight, especially western
valleys, with poor RH recovery. Widespread strong southerly wind
gusts are expected tomorrow ahead of an approaching strong cold
front. Widespread critical fire weather conditions due to strong
winds and low RH are forecast Monday.
Mid-level moisture peaks across eastern Utah Monday. This will
support scattered showers and thunderstorms. Convection should be
fairly high-based, supporting the threat for Dry Lightning across
some eastern Utah valleys where the Chance for Wetting Rains will
be lower than the surrounding mountains.
The strong cold front will cross the northwest two thirds of Utah
Monday night bringing a sharp wind shift to the northwest.
Very strong northwest downslope winds are forecast especially
across the West Desert. RH values will begin to increase with the
frontal passage.
Cooler and higher RH with scattered showers and thunderstorms
Monday and especially Tuesday. Critical fire weather conditions
may continue across portions of southeast and eastern Utah Tuesday
near the frontal boundary due to gusty winds and low humidity.
Drying and warming mid-week, before the next moisture surge and
approach of the next trough toward the end of the upcoming work
week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Monday morning through late Monday night
for UTZ494-497-498.
Fire Weather Watch from Monday morning through Monday evening
for UTZ482-489.
Fire Weather Watch from 8 PM MDT this evening through late
Monday night for UTZ478-492-495.
High Wind Watch from Monday evening through late Monday night
for UTZ005.
WY...Red Flag Warning from through Sunday evening for WYZ277.
&&
PUBLIC...10/Church/Traphagan
AVIATION...Kruse
FIRE WEATHER...10
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 15, 8:36 AM MDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 836 AM MDT Sun Sep 15 2019 UTZ001>016-019>021-517-518-WYZ021-161300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 836 AM MDT Sun Sep 15 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Locally critical fire weather conditions are possible today due to gusty winds and low RH. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread critical fire weather conditions are forecast Monday and Monday night due to strong winds and low RH, along with the threat of lightning. There is a marginal threat for severe thunderstorms producing damaging wind gusts and small hail across portions of northern Utah Monday and Monday night ahead of a strong cold front. Southwest winds will become gusty ahead of a strong cold front across much of western Utah Monday afternoon, with gusts 40-55 mph likely. A wind advisory will likely be needed. Damaging wind gusts are possible across northwest Utah behind a strong cold passage Monday night into early Tuesday morning. Wind gusts of 60-70 mph are possible, and High Wind Watch has been issued. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:51 AM MDT | High Wind Watch | SLC | 11 hr | |
| Sep 15, 1:39 PM MDT | High Wind Warning | SLC | 38 hr | |
| Sep 15, 1:39 PM MDT | Wind Advisory | SLC | 38 hr |
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.